Alert archive / Virginia / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 231, NWS Wakefield, VA

September 8, 20214 counties in Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at Sep 8, 2021, 1:46 PM EDT for 4 counties in Virginia. It was in force for 44 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 8, 2021, 1:46 PM EDT (17:46 UTC)
Expired
Sep 8, 2021, 2:30 PM EDT
In force
44 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Hanover County, VA, Henrico County, VA, King William County, VA, New Kent County, VA

The radar

The Norfolk radar (KAKQ), 76 km from the middle of the area, began a volume at 17:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 8, 2:00 PM EDTTSTM WND DMG1 E Bottoms Bridge, VATREES DOWN ON THE EASTBOUND LANES OF INTERSTATE 64 AT MM 213. TIME ESTIMATED FROM RADAR.
Sep 8, 2:15 PM EDTTSTM WND DMG2 Nw Palls, VADOWNED TREE BLOCKING ROADWAY ON RT. 629 NEAR JACKSON ROAD. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 5.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2021-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2021-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1137 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

055 
WUUS51 KAKQ 081746
SVRAKQ
VAC085-087-101-127-081830-
/O.NEW.KAKQ.SV.W.0231.210908T1746Z-210908T1830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wakefield VA
146 PM EDT Wed Sep 8 2021

The National Weather Service in Wakefield has issued a

* Severe Thunderstorm Warning for...
  Northwestern New Kent County in east central Virginia...
  Southeastern Henrico County in central Virginia...
  Southeastern Hanover County in central Virginia...
  Central King William County in east central Virginia...

* Until 230 PM EDT.

* At 146 PM EDT, a severe thunderstorm was located near Highland
  Springs, moving northeast at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor damage to vehicles is possible. Expect wind damage 
           to trees and powerlines.

* This severe thunderstorm will be near...
  Highland Springs around 150 PM EDT.
  Bottoms Bridge around 200 PM EDT.
  Tunstall around 220 PM EDT.
  Manquin around 225 PM EDT.
  King William and Aylett around 230 PM EDT.

Other locations impacted by this severe thunderstorm include Central
Garage, Richmond Heights, Orapax Farms, Montrose, Sandston, Westwood,
Rose Garden, Richmond International, Quinton and Fair Oaks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.

&&

LAT...LON 3781 7710 3780 7709 3779 7711 3777 7707
      3775 7709 3775 7706 3772 7703 3771 7698
      3769 7697 3769 7693 3767 7691 3766 7691
      3762 7687 3743 7737 3748 7742 3751 7741
      3751 7739 3752 7739 3757 7741
TIME...MOT...LOC 1746Z 234DEG 23KT 3751 7735 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Rogers
2 follow-up statements
713 
WWUS51 KAKQ 081804
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
204 PM EDT Wed Sep 8 2021

VAC085-087-101-127-081830-
/O.CON.KAKQ.SV.W.0231.000000T0000Z-210908T1830Z/
New Kent VA-Henrico VA-Hanover VA-King William VA-
204 PM EDT Wed Sep 8 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR NORTHWESTERN NEW KENT...EAST CENTRAL HENRICO...SOUTHEASTERN
HANOVER AND CENTRAL KING WILLIAM COUNTIES...

At 203 PM EDT, a severe thunderstorm was located near Bottoms Bridge,
or near Highland Springs, moving northeast at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to vehicles is possible. Expect wind damage to 
         trees and powerlines.

This severe storm will be near...
  Tunstall around 220 PM EDT.
  Manquin around 225 PM EDT.
  King William and Aylett around 235 PM EDT.

Other locations impacted by this severe thunderstorm include Quinton,
Fair Oaks, Central Garage, Rumford, Lanesville, Palls, Orapax Farms,
Turpin, Sandston and Westwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3781 7710 3780 7709 3779 7711 3777 7707
      3775 7709 3775 7706 3772 7703 3771 7698
      3769 7697 3769 7693 3767 7691 3766 7691
      3762 7687 3748 7724 3750 7731 3754 7732
      3762 7733
TIME...MOT...LOC 1803Z 234DEG 23KT 3758 7723 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Rogers
344 
WWUS51 KAKQ 081816
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
216 PM EDT Wed Sep 8 2021

VAC087-081825-
/O.CAN.KAKQ.SV.W.0231.000000T0000Z-210908T1830Z/
Henrico VA-
216 PM EDT Wed Sep 8 2021

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HENRICO COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3781 7710 3780 7709 3779 7711 3777 7707
      3775 7709 3775 7706 3772 7703 3771 7698
      3769 7697 3769 7693 3767 7691 3766 7691
      3762 7687 3753 7712 3758 7720 3762 7722
      3770 7723
TIME...MOT...LOC 1815Z 234DEG 23KT 3763 7715 

$$

VAC085-101-127-081830-
/O.CON.KAKQ.SV.W.0231.000000T0000Z-210908T1830Z/
New Kent VA-Hanover VA-King William VA-
216 PM EDT Wed Sep 8 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR NORTHWESTERN NEW KENT...SOUTHEASTERN HANOVER AND CENTRAL KING
WILLIAM COUNTIES...

At 215 PM EDT, a severe thunderstorm was located over Tunstall, or 8
miles northwest of Talleysville, moving northeast at 25 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and powerlines.

This severe storm will be near...
  Manquin around 220 PM EDT.
  Aylett around 230 PM EDT.
  King William around 235 PM EDT.

Other locations impacted by this severe thunderstorm include Quinton,
Central Garage, Rumford, Lanesville, Palls, Turpin, Westwood and Rose
Garden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3781 7710 3780 7709 3779 7711 3777 7707
      3775 7709 3775 7706 3772 7703 3771 7698
      3769 7697 3769 7693 3767 7691 3766 7691
      3762 7687 3753 7712 3758 7720 3762 7722
      3770 7723
TIME...MOT...LOC 1815Z 234DEG 23KT 3763 7715 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Rogers

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 10:52 AM EDT, 2 hours 54 minutes earlier.

Area forecast discussion, Sep 8, 10:52 AM EDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
1052 AM EDT Wed Sep 8 2021

.SYNOPSIS...
High pressure remains offshore today as a cold front approaches
from the northwest. This cold front slowly crosses the area
later tonight into Thursday. High pressure returns Friday into
the upcoming weekend.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 700 AM EDT Wednesday...

An upper level trough is digging across the Great Lakes early
this morning, with an associated cold front trailing through the
mid-Mississippi Valley. Meanwhile, an upper level ridge and
high pressure at the surface remain anchored off the Southeast
coast. Mostly clear early this morning, with temperatures
ranging from the low 60s NW to around 70F SE.

The upper trough and cold front will be slow to approach from
the NW today. Moisture will increase from the S with PW values
reaching 1.5-2.0" by afternoon along with surface dewpoints at
or above 70F. Isolated to scattered showers/tstms are expected
to develop this afternoon over the Piedmont in vicinity of a
pre-frontal/lee-side trough. Coverage is expected to be somewhat
limited across the northern tier of the area as the better
large scale ascent remains N/NW of the region. However, PoPs
are still 30-60% inland this afternoon and 20% or less toward
the coast, with the highest PoPs across srn VA/interior NE NC
due to a convectively induced wave evident on early morning
satellite imagery that is expected to cross the area later this
afternoon. A few stronger tstms are possible, especially if
updraft are tall enough to realize increasing anvil level flow.
Forecast highs are generally in the mid/upper 80s, with low 80s
along the immediate coast. A S wind of 10-15 mph is expected.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
As of 400 AM EDT Wednesday...

The upper trough will dig across the area tonight into
Thursday. Meanwhile, the surface cold front is expected to slide
SE across the area later tonight into Thursday. Large scale
ascent is expected to increase later tonight into Thursday due
to the approach of the upper trough and a strengthening 200mb
jet. Showers are expected to increase in coverage (especially
E), with embedded tstms possible. PoPs range from 30-50% W to
60-70% E. QPF ranges from 0.1- 0.25" NW to 0.5-0.7" E/SE, but
higher amounts are possible due to tstms. Lows tonight range
from the mid 60s NW to the low 70s SE. Highs Thursday range from
the mid 70s to around 80F. Cloudy Thursday morning, with
partial clearing expected across the Piedmont by later in the
afternoon.

Drier conditions are expected by Thursday night into Friday as
the upper trough axis swings through the area, and high pressure
builds in from the NW. Becoming mostly clear Thursday night,
then mostly sunny Friday. Lows Thursday night range from the mid
50s NW to the low/mid 60s SE, followed by highs Friday in the
upper 70s to around 80F.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
As of 400 AM EDT Wednesday...

High pressure builds in from the NNW for Friday through the
Saturday bringing more seasonable cooler/drier conditions, and
what still looks to be a stellar weekend weatherwise across the
Mid-Atlantic region. Lows mainly in the 50s to around 60F
Friday night, and then in the upper 50s to mid 60s Saturday
night. Highs will be in the upper 70s to lower 80s Friday, in
the lower to mid 80s Saturday. High pressure slides offshore
Sunday, with an anomalous upper ridge building across the region
during the early to middle portion of next week. This will bring
hotter temperatures to the region along with dry conditions.
High Sunday will generally be in the mid/upper 80s Sunday, then
at least into the upper 80s/low 90s Monday through Wednesday.
Morning lows will generally range through the 60s.

&&

.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
As of 700 AM EDT Wednesday...

High pressure is centered off the Southeast coast as of 11z,
with a cold front well NW of the region over the Great Lakes.
Clear across most of the area. Isolated to scattered
showers/tstms are expected by this afternoon, mainly after 18z
with the probability 30-60% inland, and 20% or less toward the
coast through 00z. A S wind of 8-12kt is expected, with
occasional gusts nearing 20kt. Showers and a few embedded tstms
are expected to linger over the area tonight as the cold front
slowly approaches from the NW. Mainly VFR conditions are
expected through this evening, with brief flight restrictions
possible in showers/tstms. MVFR/IFR cigs are possible later
tonight into early Thursday morning behind the boundary.

The cold front will be slow to cross the region Thursday, with
lingering showers. Drier and VFR conditions are expected
Thursday night through the upcoming weekend.

&&

.MARINE...
As of 1045 AM EDT Wednesday...

In collaboration with MHX, went ahead and started the SCA for
the southern coastal waters as of 10 AM EDT. Seas have already
built in excess of 5 feet at Buoy 44100, and will continue to
build/spread north into this afternoon. Have bumped up the wave
forecast from the last update based on the latest observations.

Previous Discussion: Winds in the Bay this morning have been
sub- advisory level, so the initial SCA has been cancelled.
However, S to SE winds are expected to increase once again to 15
to 20 knots with gusts to 25 knots along the northern and
middle portions of the Chesapeake Bay by the early afternoon.
These elevated winds speeds will persist through the afternoon
and into the overnight hours. A low-end SCA has been issued for
the northern and middle Chesapeake Bay from 17Z/1PM today to
08Z/4AM Thursday. The wind direction will become more SW after
02Z/10PM today. Additionally, seas will build to 4 to 6 ft later
this evening due to swell from distant Hurricane Larry. As a
result, a SCA is in effect for the coastal zones starting at
20Z/4PM north and 23Z/7PM south and continuing through 08Z/4AM
Friday.

A cold front will gradually move through the area on Thursday
turning winds to the NW to N. This wind shift will reach the
northern Bay early Thursday morning. The front is forecast to
cross the remainder of the waters on Thursday, and is progged to
move south of the area by evening. While prevailing wind speeds
are expected to remain sub-SCA from Thursday-Thursday evening,
there could be a very brief (<3 hour) period of 20-25 knot gusts
immediately following the FROPA before winds temporarily
diminish. Then, a secondary CAA surge is still expected to
arrive from the north Thursday night-Friday morning. Confidence
is now fairly high that there will be a period of 18-20kt
sustained winds out of the N- NW (and gusts to ~25kt) during the
06-15z timeframe Friday morning on the ocean/Ches Bay, with
marginal SCA conditions possible on the Lower James River and
Currituck Sound. Wind speeds slowly relax from late Fri AM
through Fri evening, with the current forecast showing N- NW
winds decreasing to ~15kt by 21z Fri. Winds turn more to the
N-NE by Fri night and diminish to ~10kt. High pressure starts to
build into the area by late this week and becomes centered over
the region this weekend. Sub-SCA winds are expected from Friday
night through early next week.

Seas potentially build to 5-7ft by Friday (highest out near
20nm) due to swell from distant Hurricane Larry. Have maintained
SCAs for the coastal zones starting this afternoon (20z) north
and evening (23z) south. Went ahead and extended the SCAs for
the ocean through Thursday night, and these SCAs will need to be
extended into at least Friday on future shifts. This swell is
expected to have periods ~15 sec, which will result in a high
rip current risk today through at least Friday. Seas are
forecast to fall below SCA thresholds on Saturday and remain
sub-SCA through early next week.

&&

.TIDES/COASTAL FLOODING...
As of 1045 AM EDT Wednesday...

A high rip current risk is expected through at least Friday for
all area Atlantic beaches due to swell from distant Hurricane
Larry. Use extreme caution if heading to the beach over the next
few days, especially because many area lifeguard programs have
scaled back or ended for the season.

A Coastal Flood Statement is in effect for Bishop's Head MD for
the afternoon high tide with water levels expected to once
again approach 3.2 feet MLLW.

Additional coastal flood statements or advisories may be needed
as swell from distant Hurricane Larry continues to move water
into the Chesapeake Bay. However, no strong signals for anything
more than nuisance/minor flooding at this time with winds
expected to become N/NW during the peak swell Thu/Fri.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory until 4 AM EDT Thursday for ANZ630-631.
     Small Craft Advisory from 4 PM this afternoon to 6 AM EDT
     Friday for ANZ650-652-654.
     Small Craft Advisory until 6 AM EDT Friday for ANZ656-658.

&&

SYNOPSIS...AJZ/MAM
NEAR TERM...AJZ
SHORT TERM...AJZ
LONG TERM...AJZ/MAM
AVIATION...AJZ
MARINE...AJB/ERI/JKP
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Sep 8, 4:44 AM EDT, 9 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
444 AM EDT Wed Sep 8 2021

MDZ021>024-NCZ012>017-030>032-VAZ048-060>062-064>069-075>090-092-093-
095>097-509>525-090845-
Dorchester-Wicomico-Somerset-Inland Worcester-Northampton-Hertford-
Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans-
Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg-
Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-Richmond-
Northumberland-Lancaster-Brunswick-Dinwiddie-Prince George-
Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville-
Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth-
Suffolk-Chesapeake-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
444 AM EDT Wed Sep 8 2021

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, eastern
Virginia, north central Virginia, south central Virginia and
southeast Virginia.

.DAY ONE...Today and tonight.

There is a marginal risk of severe thunderstorms today. The primary
threat is damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ025-NCZ102-VAZ098>100-090845-
Maryland Beaches-Eastern Currituck-Virginia Beach-Accomack-
Northampton-
444 AM EDT Wed Sep 8 2021

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, eastern Virginia and southeast Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

There is a marginal risk of severe thunderstorms today. The primary
threat is damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A high risk of rip currents is expected to continue Thursday through
the end of the week due to swell originating from Hurricane Larry.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Sep 8, 12:05 PM EDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1205 PM EDT Wed Sep 8 2021

VAZ065-066-081645-
Lunenburg VA-Mecklenburg VA-
1205 PM EDT Wed Sep 8 2021

...A strong thunderstorm will impact portions of northwestern
Mecklenburg and Lunenburg Counties through 1245 PM EDT...

At 1205 PM EDT, Doppler radar was tracking a strong thunderstorm near
Chase City, moving northeast at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Chase City, Victoria, Kenbridge, Lunenburg, Rehoboth, Kells Corner,
Wilburn, Spanish Grove, Loves Mill, Arvins Store, Nutbush,
Finneywood, Scholfield, Fairview, Plantersville, Blevins Corner,
Pleasant Grove, Meherrin, Oral Oaks and Fort Mitchell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3689 7849 3708 7844 3709 7838 3711 7836
      3710 7828 3712 7824 3709 7822 3707 7819
      3708 7817 3706 7817 3705 7816 3701 7808
      3702 7801 3701 7801 3671 7844 3673 7861
TIME...MOT...LOC 1605Z 229DEG 30KT 3684 7849

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH

Butner
Special weather statement, Sep 8, 1:01 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Wakefield VA
101 PM EDT Wed Sep 8 2021

VAZ067-068-079>081-088-089-513-514-081745-
Nottoway VA-Western Chesterfield VA-Prince George VA-Surry VA-
Dinwiddie VA-Sussex VA-Amelia VA-Brunswick VA-
Eastern Chesterfield (Including Col. Heights) VA-
101 PM EDT Wed Sep 8 2021

...Strong thunderstorms will impact portions of southern
Chesterfield, southeastern Nottoway, Prince George, northwestern
Sussex, Dinwiddie, southeastern Amelia, northwestern Surry and
northern Brunswick Counties, the City of Colonial Heights, the City
of Hopewell and the City of Petersburg through 145 PM EDT...

At 101 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Blackstone to McKenney to 7 miles west of Stony
Creek. Movement was northeast at 35 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Petersburg, Dinwiddie, Hopewell, Colonial Heights, Blackstone,
McKenney, Claremont, Disputanta, Chester, Mannboro, Fort Lee,
Virginia State University, Prince George, Stony Creek, Burrowsville,
Garysville, Dewitt, Matoaca, Spainville and Cabin Point.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3742 7771 3733 7727 3731 7725 3732 7723
      3719 7688 3687 7751 3688 7765 3690 7765
      3688 7766 3689 7783 3694 7801 3702 7801
      3701 7808 3702 7811
TIME...MOT...LOC 1701Z 230DEG 30KT 3706 7801 3699 7769 3693 7753

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH

Butner
Special weather statement, Sep 8, 1:18 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Wakefield VA
118 PM EDT Wed Sep 8 2021

VAZ062-064-069-083-511>520-081800-
Western King and Queen VA-Western Hanover VA-
Western Henrico (Including the City of Richmond) VA-
Eastern King and Queen VA-Eastern Henrico VA-Caroline VA-
Goochland VA-Eastern Hanover VA-New Kent VA-Western Chesterfield VA-
Western King William VA-Eastern King William VA-Powhatan VA-
Eastern Chesterfield (Including Col. Heights) VA-
118 PM EDT Wed Sep 8 2021

...A strong thunderstorm will impact portions of northern
Chesterfield, west central King and Queen, southeastern Goochland,
northwestern New Kent, southern Caroline, Henrico, Hanover, King
William and southeastern Powhatan Counties and the City of Richmond
through 200 PM EDT...

At 118 PM EDT, Doppler radar was tracking a strong thunderstorm near
Moseley, moving northeast at 30 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Richmond, King William, Ashland, Randolph Macon College, Virginia
Commonwealth University, Tuckahoe, Highland Springs, Downtown
Richmond, Bon Air, Virginia Union University, University Of Richmond,
Saint Stephens Church, Mechanicsville, Chester, Hanover, Manakin,
Bellwood, Tunstall, Manquin and Beulahville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3802 7750 3780 7694 3778 7694 3779 7693
      3775 7683 3737 7743 3744 7787 3746 7787
      3745 7789 3747 7790 3748 7794
TIME...MOT...LOC 1718Z 230DEG 26KT 3750 7770

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH

Rogers

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 8:07 PM EDTBeach Hazards StatementAKQAccomack, Northampton, City of Virginia Beach4 days
Sep 8, 12:05 PM EDTSpecial Weather StatementAKQLunenburg40 min
Sep 8, 1:01 PM EDTSpecial Weather StatementAKQChesterfield, Dinwiddie, Prince George, City of Colonial Heights, City of Hopewell, City of Petersburg44 min
Sep 8, 1:18 PM EDTSpecial Weather StatementAKQHanover, King and Queen, King William, City of Richmond42 min
Sep 8, 1:26 PM EDTSevere Thunderstorm WarningAKQCharles City, Prince George, Surry, Sussex49 min
Sep 8, 2:00 PM EDTSpecial Weather StatementAKQCharles City, King and Queen, New Kent45 min
Sep 8, 2:13 PM EDTSpecial Weather StatementAKQJames City, City of Williamsburg47 min
Sep 8, 2:29 PM EDTSevere Thunderstorm WarningAKQGloucester, James City, King and Queen, King William, Lancaster, Middlesex and 1 more31 min
Sep 8, 2:34 PM EDTSpecial Marine WarningAKQ26 min
Sep 8, 2:43 PM EDTSpecial Marine WarningAKQ47 min
Sep 8, 2:48 PM EDTSpecial Marine WarningAKQ57 min
Sep 8, 2:51 PM EDTSevere Thunderstorm WarningAKQGloucester, Lancaster, Middlesex, Northumberland24 min
Sep 8, 2:56 PM EDTSpecial Weather StatementAKQGloucester, Mathews, City of Williamsburg49 min
Sep 8, 2:59 PM EDTSpecial Marine WarningAKQ16 min
Sep 8, 3:10 PM EDTSevere Thunderstorm WarningAKQGloucester, Mathews, Middlesex27 min
Sep 8, 3:13 PM EDTSpecial Marine WarningAKQ62 min
Sep 8, 3:29 PM EDTSpecial Marine WarningAKQ46 min
Sep 8, 3:45 PM EDTSpecial Weather StatementAKQAccomack45 min
Sep 8, 3:51 PM EDTSpecial Marine WarningAKQ114 min
Sep 8, 3:52 PM EDTSevere Thunderstorm WarningAKQAccomack30 min
Sep 8, 4:23 PM EDTSpecial Weather StatementAKQBrunswick37 min
Sep 8, 4:28 PM EDTSpecial Weather StatementAKQCity of Williamsburg47 min
Sep 8, 4:34 PM EDTSpecial Weather StatementAKQSouthampton, City of Franklin56 min
Sep 8, 4:48 PM EDTAreal Flood AdvisoryAKQJames City, York, City of Williamsburg3 hr
Sep 8, 5:02 PM EDTSpecial Marine WarningAKQ58 min
Sep 8, 5:11 PM EDTSpecial Weather StatementAKQYork, City of Williamsburg49 min
Sep 8, 5:16 PM EDTSevere Thunderstorm WarningAKQGloucester, James City, Surry, York, City of Newport News, City of Poquoson44 min
Sep 8, 5:33 PM EDTSpecial Weather StatementAKQCity of Suffolk27 min
Sep 8, 5:36 PM EDTSpecial Weather StatementAKQCity of Hampton, City of Norfolk39 min
Sep 8, 5:38 PM EDTSpecial Marine WarningAKQ67 min
Sep 8, 5:50 PM EDTSpecial Weather StatementAKQNorthampton25 min
Sep 8, 5:53 PM EDTSpecial Weather StatementAKQCity of Hampton, City of Newport News, City of Poquoson52 min
Sep 8, 5:56 PM EDTSpecial Marine WarningAKQ94 min
Sep 8, 6:08 PM EDTSpecial Weather StatementAKQSouthampton, City of Franklin37 min
Sep 8, 6:38 PM EDTAreal Flood AdvisoryAKQYork, City of Hampton, City of Newport News, City of Poquoson3 hr
Sep 8, 6:40 PM EDTSpecial Marine WarningAKQ65 min
Sep 8, 7:08 PM EDTSpecial Weather StatementAKQMecklenburg67 min
Sep 8, 7:24 PM EDTSpecial Weather StatementAKQCity of Virginia Beach51 min
Sep 8, 7:25 PM EDTSpecial Marine WarningAKQ2 hr
Sep 8, 7:28 PM EDTAreal Flood AdvisoryAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach3 hr
Sep 8, 7:35 PM EDTSpecial Weather StatementAKQCity of Chesapeake40 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.